Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 3, NWS Melbourne, FL

January 4, 20106 counties in Florida

NWS Melbourne, FL issued this red flag warning at Jan 4, 2010, 5:01 AM EST for 6 counties in Florida. It took effect at Jan 4, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 4, 2010, 5:01 AM EST (10:01 UTC)
In effect from
Jan 4, 2010, 11:00 AM EST
Expired
Jan 4, 2010, 6:00 PM EST
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 10.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2010-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2010-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2440 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WWUS82 KMLB 041001
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
501 AM EST MON JAN 4 2010

FLZ058-059-064-042300-
/O.CAN.KMLB.FW.A.0002.100104T1600Z-100104T2300Z/
/O.NEW.KMLB.FW.W.0003.100104T1600Z-100104T2300Z/
/O.EXB.KMLB.FW.A.0003.100105T1600Z-100105T2300Z/
OKEECHOBEE-ST. LUCIE-MARTIN-
501 AM EST MON JAN 4 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON. 

THE COLD AND DRY AIR MASS OVER FLORIDA WILL CONTINUE TO AFFECT
THE AREA EARLY THIS WEEK...BRINGING THE POTENTIAL FOR LONG
DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES DURING THE
AFTERNOON HOURS. GUSTY WINDS ARE ALSO EXPECTED ON TUESDAY
AFTERNOON BEHIND A WEAK UPPER LEVEL SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ041-044>047-053-054-141-144-147-042300-
/O.CAN.KMLB.FW.A.0002.100104T1600Z-100104T2300Z/
/O.NEW.KMLB.FW.W.0003.100104T1600Z-100104T2300Z/
/O.EXT.KMLB.FW.A.0003.100105T1600Z-100105T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-COASTAL VOLUSIA-SOUTHERN LAKE-
NORTHERN BREVARD-
501 AM EST MON JAN 4 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM
TUESDAY MORNING THROUGH TUESDAY AFTERNOON.

THE COLD AND DRY AIR MASS OVER FLORIDA WILL CONTINUE TO AFFECT THE
AREA EARLY THIS WEEK...BRINGING THE POTENTIAL FOR LONG DURATIONS OF
CRITICALLY LOW RELATIVE HUMIDITY VALUES DURING THE AFTERNOON
HOURS. GUSTY WINDS ARE ALSO EXPECTED ON TUESDAY AFTERNOON BEHIND A
WEAK UPPER LEVEL SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MOSES
1 follow-up statement
490 
WWUS82 KMLB 041904
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
204 PM EST MON JAN 4 2010

FLZ041-044>047-053-054-058-059-064-141-144-147-051030-
/O.CAN.KMLB.FW.A.0003.100105T1600Z-100105T2300Z/
/O.NEW.KMLB.FW.W.0004.100105T1600Z-100105T2300Z/
/O.NEW.KMLB.FW.A.0004.100106T1500Z-100106T2300Z/
/O.CON.KMLB.FW.W.0003.000000T0000Z-100104T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
204 PM EST MON JAN 4 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON.
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

THE COLD AND DRY AIR MASS OVER FLORIDA WILL CONTINUE TO AFFECT
THE AREA THROUGH THE MIDDLE OF THIS WEEK...BRINGING THE POTENTIAL
FOR LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES
DURING THE LATE MORNING AND AFTERNOON HOURS. GUSTY WINDS ARE ALSO
EXPECTED ON TUESDAY AFTERNOON BEHIND A WEAK UPPER LEVEL SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

SEDLOCK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jan 4, 4:10 AM EST, 51 minutes earlier.

Area forecast discussion, Jan 4, 4:10 AM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
410 AM EST MON JAN 4 2010

.DISCUSSION...

...COLD AIRMASS TO REMAIN OVER EAST CENTRAL FLORIDA WITH BELOW
FREEZING TEMPERATURES EXPECTED OVER THE NEXT THREE NIGHTS...

TODAY...ANOTHER COLD MORNING WILL START MONDAY ACROSS EAST CENTRAL
FLORIDA. DENSE CIRRUS CLOUD DECK IS SLOWLY SHIFTING SOUTH AND EAST
AS THE VORT MAX THAT KICKED IT OFF ROTATES AROUND THE BASE OF THE
LARGE EAST COAST TROUGH.

COOLING TONIGHT HAS BEEN A BIT MORE RAPID THAN LAST NIGHT...ESPECIALLY
OVER THE NORTH WHERE THE CIRRUS DECK HAS ALREADY THINNED OUT
CONSIDERABLY. SIMILAR TO LAST NIGHT...WINDS REMAIN IN THE 5 TO 10
MPH RANGE. TEMPERATURES HAVE DROPPED INTO LOW TO MID 30S ACROSS
THE NORTH WITH BETTER RADIATIONAL COOLING UNDER CLEARING
SKIES...WITH SEVERAL LOCATIONS AT OR JUST ABOVE THE FREEZING MARK.
FURTHER SOUTH WHERE THE CLOUD COVER STILL LINGERS...TEMPERATURES
REMAIN A FEW DEGREES WARMER IN THE UPPER 30S TO AROUND 40.

AREAS NORTH AND WEST OF I-4 INCLUDING MOST OF THE ORLANDO METRO WILL
FLIRT WITH FREEZING TEMPS THROUGH ABOUT 8 OR 9 AM THIS MORNING.
FAVORED LOCATIONS...ESPECIALLY THOSE ACROSS LAKE AND INTERIOR
VOLUSIA COUNTY WILL BOTTOM OUT AROUND 29F OR 30F. CIRRUS DECK WILL
LINGER LONG ENOUGH ACROSS THE TREASURE COAST AND OKEECHOBEE COUNTY
TO PREVENT WIDESPREAD FREEZING TEMPS...THOUGH A FEW LOCATIONS WILL
MANAGE TO DIP TO 32F. NORTHERN OSCEOLA AND SOUTHERN BREVARD COUNTIES
WILL BE THE TRICKIEST LOCATIONS FOR MORNING LOWS AS THEY ARE ON THE
NORTHERN EDGE OF THE DENSER CLOUDS. ANY SPOT WHERE WINDS MANAGE TO
BECOME CALM OR LIGHT WILL FALL MORE QUICKLY THAN ITS SURROUNDINGS.

WITH COLDER TEMPS...WIND CHILLS WILL BE NOTICEABLY COLDER FOR THOSE
OUTSIDE THIS MORNING. WIND CHILL VALUES IN THE LOW TO MID 20S CAN BE
EXPECTED THROUGH SUNRISE...WITH MOST AREAS SEEING WIND CHILLS IN THE
40S THROUGH LATE MORNING. IF SPENDING TIME OUTSIDE THIS
MORNING...DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND
GLOVES.

AFTER THE COLD START MONDAY WILL BE A MOSTLY SUNNY AND COOL DAY
ACROSS THE REGION. HIGHS WILL RANGE FROM AROUND 50 IN THE NORTH...TO
THE UPPER 50S ALONG THE TREASURE COAST. NORTHWEST WINDS AROUND 10
MPH WILL CONTINUE TO MAKE IT FEEL A FEW DEGREES COLDER THAN ACTUAL
TEMPERATURES THROUGHOUT THE DAY.

TONIGHT...REINFORCING MID LEVEL SHORTWAVE TROUGHS ARE FORECAST TO
DEEPEN THE ERN CONUS LONGWAVE TROUGH AND BRING ANOTHER SHOT OF COLD
AIR AND GUSTY WINDS TO THE AREA STARTING MONDAY NIGHT.

CLEAR SKIES AND SUBSTANTIAL COLD AIR ADVECTION WILL BRING FREEZING
TEMPS FOR THE ENTIRE CWA EXCEPT COASTAL MARTIN AND SAINT LUCIE IN
THE MID 30S. EXACT LOWS MAY BE TRICKY AS TIGHTENING PRESSURE
GRADIENT AND 10-15 MPH WINDS OVERNIGHT MAY PUT A DAMPER ON THE BEST
RADIATIONAL COOLING. STILL...WITH 850MB TEMPS DOWN TO BETWEEN -2C
AND -4C BY 12Z TUES...THINK THIS WILL BE OVERCOME. MID-UPPER 20S ARE
EXPECTED FOR THE ORLANDO METRO NORTH AND WEST...ESPECIALLY ACROSS
LAKE AND NORTHERN VOLUSIA. WILL KEEP THE FREEZE WATCH AS IS FOR
NOW...TO BE UPGRADED AFTER THE CURRENT ONE FOR THIS MORNING EXPIRES.
INTERIOR VOLUSIA AND LAKE MAY ALSO NEED TO BE MONITORED FOR THE
POSSIBILITY OF A HARD FREEZE...LESS THAN 28F FOR 3 HOURS OR MORE.

WIND CHILLS WILL BE EVEN COLDER THAN THIS MORNING WITH HIGHER WINDS
AND COLDER TEMPS. VALUES IN THE TEENS TO LOW 20S CAN BE EXPECTED
INTO TUES MORNING FOR ALL BUT THE MARTIN COUNTY COAST.

TUE-TUE NIGHT...THERE IS LITTLE CHANGE TO PREVIOUS MODEL GUIDANCE
WHICH SHOWS SHORTWAVE TROUGH PASSING TO OUR EAST EARLY TUE. THE
ASSOCIATED REINFORCING SURGE OF COLDER/DRIER AIR WILL BRING 850MB
FREEZING LINE INTO THE SOUTHERN PENINSULA. EXPECT GUSTY NORTHWEST
WINDS TO KICK IN EARLY AND IT WILL BE A QUITE BLUSTERY DAY WITH
DAYTIME HIGHS 15-20 DEGREES BELOW NORMAL (LOW-MID 50S).

THE PRESSURE GRADIENT WILL START TO RELAX AT NIGHT BUT THE LATEST
GFS STILL SHOWS 925MB WINDS 15-20 KNOTS. THIS WILL ALLOW SURFACE
WINDS TO STAY 5-10 MPH EXCEPT FOR THE NORMALLY WIND PROTECTED
AREAS. SO WHILE IT SHOULD BE A COLDER NIGHT...IT DOES NOT LOOK
LIKE A PERFECT RADIATIONAL COOLING SITUATION. MOS TEMPS ARE IN THE
MID-UPPER 20S FOR MUCH OF THE AREA. DO NOT SEE ANY CLOUD CONCERNS
THAT COULD HINDER COOLING...SO A FREEZE WATCH WILL DEFINITELY BE
NEEDED FOR THE ENTIRE AREA...AND A HARD FREEZE WATCH MAY BE
NECESSARY IN THE NORTH.

WED-WED NIGHT...SURFACE HIGH PRESSURE RIDGE THAT HAS BEEN NOSING
DOWN INTO THE GULF OF MEXICO FROM THE MID SECTION OF THE COUNTRY
WILL PUSH SLOWLY EAST. THE SOUTHERN PORTION IS PROGGED TO PINCH
OFF OVER FLORIDA AHEAD OF NEXT REINFORCING SURGE OF COLDER AIR.
THIS SHOULD ALLOW FOR LOW LEVEL WINDS TO BECOME LIGHTER. MID-HIGH
LEVEL CLOUDINESS AHEAD OF SHORTWAVE TROUGH IS PROGGED TO STAY TO
OUR NORTH...HENCE RADIATIONAL COOLING CONDITIONS SHOULD IMPROVE.
THE LATEST MOS MIN TEMPS ARE IN THE UPPER 20S-LOWER 30S AND WOULD
NOT BE SURPRISED TO SEE THEM FALL A LITTLE BELOW GUIDANCE.

THU-MON...TEMPS BRIEFLY MODIFY THU-THU NIGHT AS RETURN FLOW SETS
UP AHEAD OF APPROACHING FRONTAL BOUNDARY. A SMALL POP IS EXPECTED
THU NIGHT-FRI. THE 00Z ECMWF WAS SLOWER IN THE PASSAGE OF THE NEXT
COLD FRONT BUT THE GFS LOOKS A LITTLE MORE CONSISTENT FROM RUN TO
RUN SO HAVE NOT DEVIATED MUCH FROM GUIDANCE...OR OUR CURRENT
FORECAST.

THE AIR MASS BEHIND THIS FRONT LOOKS LIKE IT COULD BE AS COLD AS THE
CURRENT ONE...SINCE IT ORIGINATES WELL UP IN CANADA AND THE HIGH
PRESSURE CENTER WILL BE NEAR 1050MB. THE HIGH WILL DROP SOUTH OUT
OF CANADA AND THROUGH THE PLAINS WHILE SLOWLY WEAKENING OVER THE
GULF OF MEXICO/FLORIDA EARLY NEXT WEEK. NEEDLESS TO SAY...TEMPS
WILL CONTINUE WELL BELOW NORMAL AND WE COULD BE DEALING WITH THE
THREAT OF A FREEZE NEXT WEEKEND.

&&

.AVIATION...CIRRUS DECK FL200-250 SOUTH OF KGIF-KTIX CLEARING FROM NW
TO SE BY 15Z. VFR ALL SITES THRU 05/12Z...CIGS ABV FL120.

&&

.MARINE...TODAY-TONIGHT...BUOYS SHOWING NORTHWEST WINDS 10-15 KTS
NEARSHORE/15-20 KTS OFFSHORE WITH SEAS SLOWING RISING TO 5-6 FT
OFFSHORE AND 3-5 FT NEARSHORE. PRESSURE ANALYSIS SHOWS BUOY 41009
UNDER THE TIGHTEST PGRAD AT THE MOMENT...REFLECTED IN ITS NEAR SCA
WINDS WITH GUSTS INTO THE LOW 20S. WILL CONTINUE TO ADVERTISE A
SMALL CRAFT EXERCISE CAUTION FOR THE OFFSHORE WATERS FOR
TODAY...AND MONITOR TO SEE IF THE TREND AT 41009 CONTINUES OR IF THE
STRONGER WINDS EXPAND INTO THE NEARSHORE LEGS.

A SECONDARY NW SURGE LATE TONIGHT WILL INCREASE WINDS OFFSHORE TO
25-30 KNOTS AS SEAS BUILD OVER 8 FT WELL OFFSHORE. STRONG COLD AIR
ADVECTION OVER THE GULF STREAM MAY BRING SOME GUSTS UP TO GALE
FORCE INTO EARLY TUES MORNING. GIVEN THE SLIGHTLY FASTER MODEL
TIMING WITH THE WIND SURGE AND THE ALREADY TIGHT GRADIENT IN
PLACE...HAVE BROUGHT UP THE START TIME OF THE SCA FOR THE OFFSHORE
WATERS TO 23Z THIS EVENING AND EXPANDED IT INTO THE NEARSHORE
WATERS LATER TONIGHT.

TUE...HAZARDOUS BOATING CONDITIONS AS NORTHWEST SURGE WILL RESULT
IN WINDS 20-30 KNOTS. THERE COULD EVEN BE SOME GUSTS TO GALE FORCE
OFFSHORE...AS THE GFS SHOWS 925MB WIND AT 35 KNOTS.

WED-FRI...THE GRADIENT WILL START TO EASE ON WED BUT WINDS
OFFSHORE WILL PROBABLY STILL BE 15-20 KNOTS. ON THU THE WINDS
SHOULD BACK TO THE WEST AND DROP OFF BELOW 15 KNOTS. THE LATEST
GUIDANCE INDICATES THAT A REINFORCING FRONT WILL SURGE THROUGH
EARLY FRI AND RETURN HAZARDOUS BOATING CONDITIONS.

&&

.FIRE WEATHER...A REINFORCING COOL AND DRY AIRMASS WILL FILTER INTO
THE AREA TODAY...WITH DEWPOINTS DIPPING INTO THE UPPER TEENS AND LOW
20S ACROSS THE FAR NORTH. THE RELATIVELY COOL TEMPS AND LOW SUN
ANGLE CAN OFTEN WORK AGAINST SEEING THE NECESSARY 4 HOURS FOR RED
FLAG CONDITIONS. HAVE GONE WITH UPGRADING THE WATCH TO A WARNING
ACROSS THE REGION THIS AFTERNOON AS THE CLEARING SKIES WILL GIVE A
BETTER RUN FOR WARMER TEMPS AND LOWER AFTERNOON RH VALUES THAN WE
SAW YESTERDAY.

TUE-WED...VERY DRY AIR WILL CONTINUE TO ADVECT DOWN THE PENINSULA
WITH LONG DURATIONS OF LOW RH OCCURRING. WINDS OVER 15 MPH ARE
ANTICIPATED ON TUE.

THU-FRI...LATEST INDICATIONS ARE THAT RH VALUES SHOULD REMAIN ABOVE
35 PERCENT ON THU. A SMALL CHANCE FOR SHOWERS IS FORECAST LATE THU
INTO EARLY FRI...FOLLOWED BY STRONG COLD/DRY AIR ADVECTION.

&&

.CLIMATE...MINIMUM TEMPERATURE RECORDS FOR THE NEXT FEW MORNINGS.

	         JAN 4	      JAN 5         JAN 6          JAN 7
DAYTONA BEACH..26 (1928)    26 (2001)     30 (1999)      29 (2001)
ORLANDO INTL...31 (2002)    29 (2001)     31 (1999)      31 (2001)
MELBOURNE......29 (2001)    29 (2001)     31 (1999)      32 (2001)
VERO BEACH.....28 (2001)    29 (2001)     32 (1999)      32 (2001)

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  53  27  51  26 /   0   0   0   0
MCO  52  29  51  28 /   0   0   0   0
MLB  54  33  55  28 /   0   0   0   0
VRB  57  33  56  29 /   0   0   0   0
LEE  50  29  50  25 /   0   0   0   0
SFB  52  29  52  27 /   0   0   0   0
ORL  53  31  51  31 /   0   0   0   0
FPR  57  33  56  28 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
     BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR COASTAL VOLUSIA-
     INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
     AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SMALL CRAFT ADVISORY FROM 4 AM TO 4 PM EST TUESDAY FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
     LINE TO SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 10 AM EST
     WEDNESDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN
     INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM
     VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
     OFFSHORE.

&&

SHORT TERM/AVIATION...MOSES
LONG TERM....LASCODY
Hazardous weather outlook, Jan 4, 4:56 AM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
456 AM EST MON JAN 4 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-042200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
456 AM EST MON JAN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING FOR
INTERIOR PORTIONS OF EAST CENTRAL FLORIDA.

A WIND CHILL ADVISORY IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA
THROUGH 9 AM THIS MORNING.

A FREEZE WATCH REMAINS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA
FOR THE OVERNIGHT HOURS.

THE COLD AIRMASS AND CLEARING SKIES ACROSS THE REGION WILL ALLOW
TEMPERATURES TO DROP TO AROUND 30 TO 33 DEGREES BY SUNRISE THIS
MORNING FROM THE ORLANDO METRO NORTH AND WEST. ELSEWHERE...TEMPERATURES
ARE EXPECTED TO DROP TO AROUND 31 TO 35 DEGREES. COLDER TEMPERATURES
WILL BE POSSIBLE IN FAVORED LOCATIONS ACROSS THE REGION.

ADDITIONAL COLD AIR MOVING INTO THE REGION AND STRONGER WINDS LATER
TONIGHT WILL BRING FREEZING TEMPERATURES FOR MUCH OF EAST CENTRAL
FLORIDA...WITH WIND CHILLS IN THE UPPER TEENS AND LOW 20S INTO
TUESDAY MORNING.

WITH TEMPERATURES BELOW FREEZING...FROSTBITE CAN OCCUR IN 30 MINUTES
FOR EXPOSED SKIN WITH WIND CHILLS IN THE LOW 20S AND TEENS. IF YOU
VENTURE OUTDOORS THIS MORNING OR LATER TONIGHT...DRESS WARMLY IN
LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. HOUSE AND APARTMENT
FIRES POSE A REAL DANGER IN FLORIDA DURING COLD AIR OUTBREAKS.
KEEP FLAMMABLE MATERIAL SUCH AS DRAPERIES... CLOTHING OR
NEWSPAPERS AWAY FROM PORTABLE HEATERS. MAKE SURE THAT SMOKE
DETECTORS ARE WORKING PROPERLY BEFORE GOING TO SLEEP.

...RIP CURRENT IMPACT...
WEATHER AND OCEANIC CONDITIONS WILL CONTINUE TO PRODUCE A MODERATE
THREAT OF RIP CURRENTS. FOR THOSE PERSONS WHO PLAN ON ENTERING THE
CHILLY SURF TODAY...SWIM ONLY WITHIN SIGHT OF A LIFEGUARD...AND
NEVER SWIM ALONE.

...WIND AND SEA IMPACT...
A STRONG PRESSURE OVER THE WATERS WILL PRODUCE NORTHWEST WINDS OF
10 TO 15 KNOTS NEAR SHORE AND 15 TO 20 KNOTS OFFSHORE. ANOTHER
NORTHWESTERLY WIND SURGE WILL INCREASE WINDS AND SEAS TO 25-30
KNOTS OFFSHORE LATER TONIGHT. STRONG COLD AIR ADVECTION OVER THE
GULF STREAM MAY BRING SOME GUSTS UP TO GALE FORCE INTO EARLY TUES
MORNING. BOATING CONDITIONS WILL CONTINUE TO DETERIORATE
TODAY...WITH A SMALL CRAFT ADVISORY IN EFFECT FROM THIS EVENING.

...FIRE WEATHER IMPACT...
A LOW FIRE WEATHER DANGER WILL EXIST THIS AFTERNOON DUE TO LONG DURATIONS
OF LOW RELATIVE HUMIDITY VALUES. A RED FLAG WARNING IS IN EFFECT
FOR ALL OF EAST CENTRAL FLORIDA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
COLD WEATHER WILL CONTINUE THROUGH THE WEEK WITH OVERNIGHT
TEMPERATURES NEAR AND BELOW FREEZING...LOW WIND CHILLS...AS WELL
AS FROST ON WEDNESDAY MORNING. PERSONS SHOULD MONITOR THE LATEST
FORECASTS AND STATEMENTS. EXPECT ADDITIONAL ADVISORIES... WATCHES
AND WARNINGS TO BE POSTED DURING THIS COLD WEATHER EPISODE.

THE AIR MASS WILL ALSO BE VERY DRY...WHICH WILL ALSO LEAD TO AN
INCREASED FIRE WEATHER CONCERN FOR THE NEXT SEVERAL DAYS.

STRONG NORTHWEST WINDS WILL CONTINUE TO BRING DANGEROUS BOATING
CONDITIONS THROUGH WEDNESDAY...ESPECIALLY FOR THE OFFSHORE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOSES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 9:02 AM ESTFreeze WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr
Jan 4, 2:04 PM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr
Jan 4, 2:04 PM ESTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia28 hr
Jan 4, 2:29 PM ESTFreeze WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia19 hr
Jan 4, 2:38 PM ESTWind Chill WarningMLBLake, Volusia18 hr
Jan 4, 2:38 PM ESTWind Chill AdvisoryMLBOkeechobee, Orange, Osceola, Seminole18 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.